MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D142901
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an idiopathic ventricular tachycardia (idvt) procedure with an optrell mapping catheter with trueref technology and the curve was stuck.It was reported that when the catheter was inside of the body and being steered by the physician, the catheter was stuck in a curve even though the lock was not on.The physician was unable to straighten out the catheter.The catheter was removed from the body and was still stuck in the curve.The catheter was replaced and the procedure continued with no further issues.The faulty catheter was brand new.The ngen generator was used for ablation.There was no patient consequence reported.Additional information was received.The catheter would fully contract with a lot more pressure than normal and then would stay contracted on its own.They watched this happen once it was removed from the body.The physician is experienced with the optrell mapping catheter with trueref technology and felt right away when catheter was put in that it was not performing normally.The knob/piston was able to be turned and or pushed up and down but with a lot of force.No difficulty removing the catheter.No ring, electrode nor physical damage observed at the distal end of the catheter.Sheath used was the cordis 9fr brite tip 35cm catalog number: 401-935m.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 21-jul-2025.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an idiopathic ventricular tachycardia (idvt) procedure with an optrell mapping catheter.It was reported that when the catheter was inside of the body and being steered by the physician, the catheter was stuck in a curve even though the lock was not on.The device evaluation was completed on 25-jul-2025.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and deflection test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.A deflection test was performed, and the device was deflecting within specifications.No deflection/stiffness issues were observed.A manufacturing record evaluation was performed for the finished device number, and no internal actions related to the reported complaint were identified.The deflection stuck reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the use of the device that may have affected its performance.The instructions for use (ifu) contain the following information: use the rocker lever to deflect the catheter tip.When the lever is turned out of the neutral position, the tip deflects in the same direction as the lever.The amount of deflection is relative to the amount of lever rotation.To straighten the tip, return the rocker lever to neutral position.As part of johnson and johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22614499
Report Number2029046-2025-02447
Device Sequence Number12108568
Product Code DRF
UDI-Device Identifier10846835025828
UDI-Public(01)10846835025828(11)240602(17)270601(10)31335171M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K230253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD142901
Device Lot Number31335171M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer07/25/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS 9FR BRITE TIP 35CM.; UNK_NGEN RF GENERATOR.
Patient SexUnknown